Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Binghamton, NY

August 3, 2014Tompkins County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 3, 2014, 3:36 PM EDT for Tompkins County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2014, 3:36 PM EDT (19:36 UTC)
Expired
Aug 3, 2014, 6:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Tompkins County, NY

The radar

The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:44 PM EDTFLASH FLOODIthaca, NYWATER IN RESIDENCE AND OVER SOME ROADWAYS IN ITHACA... ESPECIALLY NORTHEAST SIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WGUS51 KBGM 031936
FFWBGM
NYC109-032230-
/O.NEW.KBGM.FF.W.0022.140803T1936Z-140803T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
336 PM EDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND WESTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE        
  WARNED AREA. RAINFALL ESTIMATES OF 2.5 TO 3.5 INCHES HAVE BEEN     
  NOTED...JUST SINCE 230 PM. ADDITIONAL HEAVY RAINFALL IS LIKELY     
  THROUGH AT LEAST 430 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BESEMER...
  ENFIELD...FOREST HOME...ITHACA...ITHACA TOMPKINS AIRPORT...ITHACA
  TOMPKINS ARPT...NORTHEAST ITHACA...TAUGHANNOCK FALLS AND
  TRUMANSBURG.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4255 7659 4257 7662 4257 7661 4258 7637
      4239 7638 4237 7665 4255 7668

$$

MLJ
2 follow-up statements
827 
WGUS71 KBGM 032107
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT SUN AUG 3 2014

NYC109-032230-
/O.CON.KBGM.FF.W.0022.000000T0000Z-140803T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOMPKINS NY-
507 PM EDT SUN AUG 3 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR 
CENTRAL AND WESTERN TOMPKINS COUNTY...

AT 503 PM EDT...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS 
CONTINUED TO IMPACT PORTIONS OF TOMPKINS COUNTY. RADAR RAINFALL 
ESTIMATES OF 4 TO 5 INCHES HAVE BEEN NOTED OVER CENTRAL PORTIONS OF 
THE COUNTY SO FAR THIS AFTERNOON...INCLUDING ITHACA AND VICINITY. 

SEVERE ROADWAY FLOODING...INCLUDING WASHOUTS...ALONG WITH WATER 
REPORTED TO BE IN SOME RESIDENCES...HAVE BEEN RECEIVED FROM THE 
NORTHEAST ITHACA AREA. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4255 7659 4257 7662 4257 7661 4258 7637
      4239 7638 4237 7665 4255 7668

$$

MLJ
757 
WGUS71 KBGM 032229
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT SUN AUG 3 2014

NYC109-032235-
/O.EXP.KBGM.FF.W.0022.000000T0000Z-140803T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOMPKINS NY-
629 PM EDT SUN AUG 3 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR CENTRAL AND 
WESTERN TOMPKINS COUNTY...

ALTHOUGH LIGHT TO MODERATE SHOWERS CONTINUE AT THIS TIME...THEY WILL 
LIKELY DIMINISH BY AROUND 7 PM.

DOPPLER RADAR ESTIMATED THAT LOCALLY GREATER THAN 4 INCHES OF RAIN 
OCCURRED EARLIER THIS AFTERNOON...CAUSING SIGNIFICANT FLOODING OVER 
PORTIONS OF THE COUNTY...INCLUDING MANY ROAD CLOSURES AND WASHOUTS 
IN THE ITHACA AND NORTHEAST ITHACA AREAS. 

COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORT THAT WATER LEVELS HAVE 
RECENTLY RECEDED...WITH NO NEW FLOODING PROBLEMS ANTICIPATED.   

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4255 7659 4257 7662 4257 7661 4258 7637
      4239 7638 4237 7665 4255 7668

$$

MLJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:49 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 3, 2:49 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT SUN AUG 3 2014

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE CONTINUES TO
MOVE SLOWLY THROUGH THE AREA. SHOWERS AND POSSIBLY THUNDERSTORMS
WILL PRODUCE TORRENTIAL DOWNPOURS TONIGHT BEFORE SLOWLY TAPERING
OFF MONDAY MORNING. A BRIEF BREAK IN THE WEATHER CAN BE EXPECTED
TOMORROW AND TOMORROW NIGHT WITH TEMPERATURES AROUND NORMAL WITH A
HUMID AIRMASS REMAINING IN PLACE.

&&

.NEAR TERM /THROUGH MONDAY/...
245 PM UPDATE...
UPR LVL LOW IS CURRENTLY SITTING AND SPINNING OVR WRN PA. A STEADY
STREAM OF SHOWERS WITH EMBEDDED TSTMS IS RIDING UP THRU CNTRL PA
AS MOISTURE PIVOTS ARND UPR LOW. THIS WL BE SETTING THE STAGE FOR
POSSIBLE FLASH FLOODING INTO THE NIGHTTIME HRS AND HV EXPANDED FFA
FURTHER TO THE EAST BASED ON LATEST RADAR TRENDS. JUST RECEIVED A
REPORT FROM SCHUYLER COUNTY OF 1.21 INCHES OF RAIN FALLING IN 22
MINUTES.

AS THUNDER DEVELOPS, AND CONVECTION IS STARTING TO SHOW CG'S WITHIN
THE LAST HR WITH MLCAPES HVG INCRSD TO BTWN 500 AND 1000 J/KG ACRS
NWRN AREAS, EXPECT RAINFALL AMNTS TO INCREASE TO 2 INCHES PER
HOUR TONIGHT AND POSSIBLY HIGHER. UPR LVL LOW WILL EVENTUALLY PULL EAST
INTO THE HUDSON VLY AFT 06Z. WRAP-AROUND MOISTURE BHND WV WL
RESULT IN SCT SHOWERS AFT THIS TIME PULLING EAST AND DIMINISHING
TO JUST ISOLD THRU 12Z.

SKIES EXPECTED TO RMN MOCLDY OVR ENTIRE AREA THRU AT LEAST MIDNIGHT,
BFR SUBSIDENCE OCCURS BHND TROF. THIS WL KEEP TEMPS UP ARND 60F
ALONG WITH A MOIST AIRMASS STILL IN PLACE.

TOMORROW WL FEATURE A BREAK IN THE WX AS RIDGING BRIEFLY TAKES HOLD
DRG THE DAY. MAY SEE SOME LINGERING SHOWERS ACRS WRN CATS THRU
MID-MRNG BUT EXPECT JUST A PCLDY DAY ON TAP WITH HIGHS ONCE AGAIN NR
NORMAL VALUES UNDER A HUMID AIRMASS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPR LOW SLOWLY FILLS AND LIFTS EAST TNGT ALLOWING FOR WEAK RDGG
ALOFT...AND A SMALL SFC HIPRES TO BLD IN. STILL...UPR HGTS WILL BE
BLO AVG AND THERE SHD BE AT LEAST A SLGT CHANCE OF SHWRS ON MON
WITH DIURNAL HTG. DRIER AIR MVE IN FOR TUE AS THE FCST AREA IS
BETWEEN SYSTEMS. ANOTHER SFC LOW MVES UP THE EAST CST WHILE A WV
CUTS INTO THE CNTRL GREAT LAKES. WRN WV APRCHS LATE ON TUE AND
AFTN SHRAS AND TRWS MAY BRK OUT BEFORE THE END OF THE PD.

AFTN TEMPS WILL BE NEAR NRML DESPITE THE PCPN RISK WHILE OVRNGT
TEMPS REMAIN ABV NRML UNDER CLDS AND HIER LL MOISTURE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
155 PM SUNDAY UPDATE...
UPPER RIDGING WILL FINALLY PUT AN END TO OUR DAILY ROUNDS OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY...DEPARTING
LARGE TROUGH MAY STILL MANAGE A LITTLE MINOR CONVECTION...OTHERWISE
LOOKING DRY FRIDAY THROUGH THE WEEKEND. ALSO...TEMPERATURES WILL
MODERATE FROM JUST SLIGHTLY BELOW CLIMATOLOGY...TO RIGHT AROUND
AVERAGE VALUES...AS 500MB HEIGHTS CREEP BACK UP DUE TO THE
RIDGING. FORECAST CLOSELY FOLLOWS WPC GUIDANCE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
18Z UPDATE...
ANOTHER ROUND OF DEVELOPING SHRA-TSRA IN PROGRESS...AND THAT IS
THE MAIN CONCERN...SEE TAFS FOR TIMING SPECIFICS. THERE WILL NOT
BE A LOT OF LIGHTNING BECAUSE OF LIMITED INSTABILITY...BUT THE
CELLS WILL BE SLOW MOVING HEAVY RAINERS WITH RESULTING
RESTRICTIONS. THIS IS BEING FORCED BY ABUNDANT MOISTURE...AND AN
UPPER TROUGH NOW LIFTING THROUGH WESTERN TO CENTRAL NY/PA. BEHIND
THAT WAVE LATER THIS EVENING...SHRA-TSRA WILL GO AWAY BUT LOW
LEVEL MOISTURE WILL BE LEFT BEHIND...RESULTING IN MVFR TO IFR
RESTRICTIONS FOR SEVERAL OF THE TERMINALS. KELM PROBABLY WORSE
THAN IFR VIS FOR A TIME LATER TONIGHT. LIGHT AND VARIABLE WINDS
/EXCEPT LOCALIZED GUSTS IN VICINITY OF TSRA/ THIS AFTERNOON INTO
TONIGHT...WILL BECOME LIGHT NORTHWESTERLY DURING THE DAY MONDAY
AND CONDITIONS WILL BECOME VFR AFTER EARLY MORNING RESTRICTIONS.

OUTLOOK...

MON AFT-WED...BRIEF RESTRICTIONS POSSIBLE EACH AFTERNOON...IN
ISOLATED TO SCATTERED SHRA-TSRA. ALSO...POSSIBLE VALLEY FOG EARLY
EACH MORNING FOR KELM.

THU-FRI...MAINLY VFR EXCEPT POSSIBLE PREDAWN VALLEY FOG KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ015>017-
     022>025-055.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...DGM
LONG TERM...MDP
AVIATION...MDP
Hazardous weather outlook, Aug 3, 2:28 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT SUN AUG 3 2014

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-041830-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
228 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
TODAY IN COMBINATION WITH AFTERNOON HEATING AND A STRONG UPPER
LEVEL TROUGH MOVING THROUGH. WITH WIND FIELDS BEING LIGHT, ANY
STORMS THAT ARE ABLE TO DEVELOP WILL BE SLOW MOVING AND HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS AND ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-PAZ038-041830-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
228 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Local storm report, Aug 3, 2:33 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
233 PM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HEAVY RAIN       2 SE SMITH VALLEY       42.40N  76.72W
08/03/2014  M1.21 INCH       SCHUYLER           NY   COCORAHS

            FELL IN 22 MINUTES. YARD WAS FLOODED AT A RATE NEVER
            SEEN AT THAT LOCATION.

&&

PN
Local storm report, Aug 3, 2:43 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     FLOOD            WAYLAND                 42.57N  77.59W
08/03/2014                   STEUBEN            NY   911 CALL CENTER

            RESPONDING TO A FLOODED BASEMENT IN TOWN OF WAYLAND
            ACCORDING TO SCANNER.

&&

MDP
Special weather statement, Aug 3, 3:01 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN AUG 3 2014

NYZ017-018-031945-
CAYUGA NY-ONONDAGA NY-
301 PM EDT SUN AUG 3 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAYUGA AND
EXTREME WESTERN ONONDAGA COUNTIES...

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SENNETT TO
  UNION SPRINGS...AND MOVING NORTH AT 5 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SENNETT AT 330 PM EDT...
  ELBRIDGE AT 340 PM EDT...
  THROOPSVILLE AND JORDAN AT 345 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4299 7644 4277 7674 4279 7674 4283 7672
      4288 7672 4290 7674 4296 7672 4303 7661
      4303 7650 4310 7651 4311 7648 4313 7648
      4314 7645

DJP
Special weather statement, Aug 3, 3:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT SUN AUG 3 2014

NYZ009-037-032015-
ONEIDA NY-
324 PM EDT SUN AUG 3 2014

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ONEIDA COUNTY...

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR STEUBEN...AND MOVING NORTHWEST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRENCHVILLE AT 335 PM EDT...
  NORTH WESTERN AT 340 PM EDT...
  PIXLEY FALLS STATE PARK AT 350 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4338 7550 4349 7535 4336 7522 4328 7527

DJP
Special weather statement, Aug 3, 3:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT SUN AUG 3 2014

NYZ017-018-044-032030-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-
330 PM EDT SUN AUG 3 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CORTLAND...
SOUTH CENTRAL ONONDAGA AND SOUTHEASTERN CAYUGA COUNTIES...

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TULLY TO SCOTT...AND MOVING NORTHWEST AT 10 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LA FAYETTE AND VESPER AT 335 PM EDT...
  DRESSERVILLE AT 345 PM EDT...
  GLEN HAVEN AT 350 PM EDT...
  SEMPRONIUS AT 355 PM EDT...
  OTISCO AT 405 PM EDT...
  LOCKE AT 410 PM EDT...
  MONTVILLE AT 415 PM EDT...
  FILLMORE GLEN STATE PARK AT 420 PM EDT...

LAT...LON 4284 7601 4263 7621 4269 7655 4298 7624

DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:30 PM EDTAreal Flood AdvisoryBGMCortland, Onondaga3 hr
Aug 2, 8:59 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Aug 2, 9:07 PM EDTFlash Flood WarningBGMSteuben3 hr
Aug 2, 9:13 PM EDTSpecial Weather StatementBGMOnondaga47 min
Aug 2, 9:25 PM EDTFlash Flood WarningBGMYates3 hr
Aug 3, 10:34 AM EDTFlash Flood WatchBGMCayuga, Chemung, Cortland, Madison, Oneida, Onondaga and 6 more12 hr
Aug 3, 2:16 PM EDTAreal Flood AdvisoryBGMSteuben3 hr
Aug 3, 3:01 PM EDTSpecial Weather StatementBGMCayuga44 min
Aug 3, 3:14 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Tompkins3 hr
Aug 3, 3:24 PM EDTSpecial Weather StatementBGMOneida51 min
Aug 3, 3:30 PM EDTSpecial Weather StatementBGMOnondaga60 min
Aug 3, 3:53 PM EDTAreal Flood AdvisoryBGMChemung, Steuben3 hr
Aug 3, 3:59 PM EDTAreal Flood AdvisoryBGMCayuga, Cortland, Onondaga3 hr
Aug 3, 4:04 PM EDTAreal Flood AdvisoryBGMSeneca, Steuben, Yates3 hr
Aug 3, 4:13 PM EDTAreal Flood AdvisoryBGMCayuga, Onondaga3 hr
Aug 3, 4:28 PM EDTFlash Flood WarningBGMYates3 hr
Aug 3, 4:37 PM EDTFlash Flood WarningBGMCayuga, Onondaga4 hr
Aug 3, 4:44 PM EDTAreal Flood AdvisoryBGMCayuga, Seneca3 hr
Aug 3, 4:54 PM EDTFlash Flood WarningBGMCayuga, Seneca4 hr
Aug 3, 5:29 PM EDTAreal Flood AdvisoryBGMChenango, Madison3 hr
Aug 3, 5:51 PM EDTFlash Flood WarningBGMChenango, Madison3 hr
Aug 3, 5:57 PM EDTAreal Flood AdvisoryBGMChenango, Madison, Otsego3 hr
Aug 3, 6:18 PM EDTAreal Flood AdvisoryBGMMadison, Oneida, Onondaga3 hr
Aug 3, 7:23 PM EDTSpecial Weather StatementBGMOtsego52 min
Aug 3, 7:43 PM EDTAreal Flood AdvisoryBGMOneida3 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.